Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have burns on skin. Had kenacort injection. Noticed white patches. Can the spreading of patches be stopped?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1919 Questions
Question
i have burns on my skin during childhood and so recently i had kenacort injection on my hand ( burns area). Injection was given by dermatologist into the dermis for hypertrophic scarring only. After that i had white patches on that area and its slowly spreading. later i was asked to use melgain lotion for white patches and its spreading. Can the spreading be stopped for white patches? Is there any better surgery or treatment or therapy for curing this white patches and stop spreading?
Posted Mon, 14 Oct 2013 in Skin Hair and Nails
 
 
Answered by Dr. Johny Chacko 22 minutes later
Brief Answer:
Yes there are treatments

Detailed Answer:
Hello,
Welcome to healthcare magic.

Steroid injection can sometimes cause hypopigmentation. Usually it improves spontaneously after many months. But usually it does not spread. You have mentioned that it is slowly spreading. Can you upload a picture of this white patch so that I can assess it better? You have a feature to upload the images by yourself at the right side of the query page, please utilize that. You can also send the image as attachment to YYYY@YYYY , with the subject as 'Attn: Dr. Johny Chacko'.

Melgain lotion is a good treatment for white patch. You should give it some time if you have started the treatment only recently before you switch treatments.

Waiting for the picture.
Take care
Above answer was peer-reviewed by
 
Follow-up: Have burns on skin. Had kenacort injection. Noticed white patches. Can the spreading of patches be stopped? 8 hours later
Hi Sir,

As i am getting married in next month, i am worried and depressed

, i have been using melgain since 30 days at night and exposing to sunlight for 15-20 min with out failure
Few questions

1) Will it spread all over slowly?how can it be reduced?
2) What is the effective treatment/surgery/therapy to be taken to reduce for spreading and reducing white patches
4) Will it be hereditary to my kids?

I have attached 4 pictures of my hand

and what is the usual good treatment to reduce the patches quickly and stop spreading them
how long will it take to reduce the patches

Thanks,
XXXXX
4
 
 
Answered by Dr. Johny Chacko 12 hours later
Brief Answer:
Answer to your queries.

Detailed Answer:
Welcome back XXXXX,
Thanks for the photograph. I saw the same view in all four snaps. I could see the hypertrophic burn scar which is slightly hypopigmented, not white patches. So this is not leukoderma or vitiligo.

1) Because it is not leukoderma it won't spread all over.
2) Personally I feel a lighter hypertrophic scar is more cosmetically acceptable than a darker scar. The treatment that you are using now is the best for your hypopigmentation. Continue the same. The next best treatment is phototherapy. You need to go to a hospital or a big dermatology clinic with phototherapy equipment. Photo therapy will help to make the lesion darker faster.
3) This is not hereditary and won't be transferred to your kids.

It will take time maybe few months. Don't do any thing hasty to make it better before wedding.

Hope this helped. Let me know if you need clarifications.

Take care
Above answer was peer-reviewed by
 
Follow-up: Have burns on skin. Had kenacort injection. Noticed white patches. Can the spreading of patches be stopped? 27 minutes later
Hi Sir,

Thanks for u reply. The main worry black skin is getting removed. i could see certain improvement but parts where it is surrounded skin patch is getting removed..
can u name the exact photo therapy to be used? I heard that might lead to skin cancer as well. is it true?
 
 
Answered by Dr. Johny Chacko 35 minutes later
Brief Answer:
Answer to the query

Detailed Answer:
Hello XXXXX,
Welcome back.
You can go for targeted phototherapy, either Excimer laser or narrow band UVB. 3 sittings a week on alternate days. With Targeted therapy only the affected skin will be exposed to light. The chance of skin cancer in your skin type due to phototherapy is almost nil. Anyways the number of sittings required in your case will be much lesser than other patients with psoriasis or vitiligo where we do whole body phototherapy on a regular basis for long duration. So do not worry about skin cancer.
Hope I have answered your query.
Wish you good health.
Above answer was peer-reviewed by
 
Follow-up: Have burns on skin. Had kenacort injection. Noticed white patches. Can the spreading of patches be stopped? 48 hours later
Sorry to ask again

Skin patches are getting removed and it is spreading
i am getting more and more depressed
Please advise me whether to go with melgain lotion or light therapy.
Is there any way that this can be reduced by transferring melanocytes?
If atleast the spreading stops I can be happy
By seeing that it is getting increased day by day i lost hope on myself
 
 
Answered by Dr. Johny Chacko 19 hours later
hello,
welcome back.
You can use melgain and at the same time go for phototherapy. I think melanocyte transfer is not a suitable option in your case because the scar tissue won't take up the graft so well. Additionally you can also take an anti oxidant capsule like Antoxid HC orally once a day after food. This will also help in preventing the spread. Get this prescribed by your doctor. Please do not take stress. Steroid induced hypo pigmentation usually resolves gradually. If you are worried about the wedding time you may use a camouflage cream like dermacolour. Your dermatologist will be able to help you there. He will have a palette of colours. He will compare your skin colour with the palette and will prescribe you matching colour. During function time you may apply it over the scar so that it will look like normal skin. It is not so easily washed off either.
Hope this helped.
Best wishes and take care.
Above answer was peer-reviewed by
 
Follow-up: Have burns on skin. Had kenacort injection. Noticed white patches. Can the spreading of patches be stopped? 3 days later
I have revisited the doctor and prescribed trimopforte 25 mg(one per day) along with Antoxid HC

She said this will make the skin color black. Does it help only in making black? Can u pls suggest whether it is good taking medicine till 2months? Will the help in spreading? ALso please let me whether it is good to use or it has any sideaffects along with Antoxid HC and melgain lotion
she suggested no phototherapy is required and in general the scar usually turns white on the burns area but it never happned in my whole life..
i am only worried about the white scar spreading ... waiting for ur suggestion

Thanks,
XXXXX

 
 
Answered by Dr. Johny Chacko 12 hours later
Brief Answer:
Opinion on trimopforte

Detailed Answer:
Hello XXXXX,
Welcome back,
Trimopforte is a psoralen tablet and it increase the pigmentation when sunlight falls on the skin. Same tablet is used in phototherapy with UVA. Your scar is very localized. Why do you want to take an oral psoralen? There is a chance of entire skin becoming darker. Your eye also will be sensitive to light when you are taking it. You will require sunglasses whenever you go out. There are other side effects like gastritis. I would not recommend it for a localized lesion as in your case.

I personally feel that a scar is better looking when it is lighter than darker. All my patients come asking for their dark scars to be made lighter. Lighter scar is aesthetically more pleasing. Any ways you are not having leukoderma and you need not worry whether the white scar will spread beyond. Antoxid HC and melgain lotion is alright by me, but not oral psoralen.
Hope this helped.
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor